×

zbMATH — the first resource for mathematics

Absolutely extremal points in minimal flows. (English) Zbl 0591.58024
Let (T,X) be a metric flow (T is a self homeomorphism of the compact metric space X) and (T’,Q) an affine flow (i.e. Q is a compact convex subset of a locally convex linear space and T’ an affine homeomorphism). The author says a map \(\psi\) : (T,X)\(\to (T',Q)\) is an affine embedding if \(\psi\) is continuous, one to one, equivariant, and \(\overline{co}(\psi (X))=Q\). He calls a point \(x_ 0\in X\) absolutely extremal if for every embedding \(\psi\) : \(X\to Q\), \(\psi (x_ 0)\) is an extreme point of Q. (T,X) is an absolutely extremal flow if every point of X is absolutely extremal.
The author proves that distal points of a metric minimal flow (i.e. every orbit is dense) are absolutely extremal. This result generalizes a theorem of I. Namioka [Math. Z. 184, 259-269 (1983; Zbl 0505.46006)] which asserts that a distal minimal flow is absolutely extremal.
He gives an example of a weakly mixing minimal flow all of whose points are absolutely extremal and asks if there is a minimal flow no point of which is absolutely extremal. This problem has been solved by D. Maon and the author in ”On absolutely extremal points” [Compos. Math. 59, 51-56 (1986)].
Reviewer: E.Outerelo

MSC:
37C10 Dynamics induced by flows and semiflows
54H20 Topological dynamics (MSC2010)
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] H. Furstenberg , H. Keynes and L. Shapiro : Prime flows in topological dynamics . Israel J. of Math. 14 (1973) 26-38. · Zbl 0264.54030 · doi:10.1007/BF02761532
[2] A. Del Junco : A family of counterexamples in ergodic theory , Israel J. of Math. 44 (1983), 160-188. · Zbl 0522.28012 · doi:10.1007/BF02760618
[3] I. Namioka : Affine flows and distal points , Math. Z. 184, 259-269 (1983) · Zbl 0505.46006 · doi:10.1007/BF01252861 · eudml:173361
[4] A. Del Junco and M. Keane , On generic points in the Cartesian square of Chacón’s transformation , Ergod. Th. & Dynam. Sys. (1985), 5, 59-69. · Zbl 0575.28010 · doi:10.1017/S0143385700002753
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.